Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Which Glasgow Coma Scale score indicates a fully alert patient?

  1. A10
  2. B15
  3. C12
  4. D3
2.Nursing fundamentalsHard

An older woman has been lying on the floor at home all night after a fall. Which complications should the nurse look for in particular?

  1. AHigh blood sugar and a raised temperature from lying still
  2. BHair loss and nail damage
  3. CSunburn and dehydration from sweating
  4. DPressure damage, hypothermia and muscle breakdown
3.Clinical nursingMedium

Which measure helps reduce the risk of surgical site infection?

  1. AShaving the area with a razor the night before surgery
  2. BChanging the wound dressing every hour
  3. CLeaving the patient cool during surgery to slow bacterial growth
  4. DRemoving hair, if needed, with clippers rather than a razor
4.Clinical nursingHard

A patient with severe ulcerative colitis develops abdominal distension, fever and tachycardia, and the number of stools falls. What complication should be suspected?

  1. ARecovery from the colitis
  2. BConstipation from dehydration
  3. CToxic megacolon
  4. DCoeliac disease
5.Arterial blood gas interpretationMedium

A practice gas shows a metabolic acidosis with HCO₃⁻ 6 mmol/L. Use Winter’s formula to find the expected PaCO₂ (the centre of the range) in mmHg.

HCO₃⁻ 6 mmol/L
PaCO₂ = mmHg
6.Arterial blood gas interpretationHard
pH7.357.457.25PaCO₂mmHg354526HCO₃⁻mmol/L222611added normal-gap acidosispure high-gap acidosisadded metabolic alkalosis

A practice gas shows pH 7.25, PaCO₂ 26 mmHg (3.5 kPa) and HCO₃⁻ 11 mmol/L, with Na⁺ 132 and Cl⁻ 92 mmol/L. Use the anion gap and the delta ratio to click the best interpretation.

pH 7.25PaCO₂ 26 mmHg (3.5 kPa)HCO₃⁻ 11 mmol/LNa⁺ 132 mmol/LCl⁻ 92 mmol/L
  1. 1added normal-gap acidosis
  2. 2pure high-gap acidosis
  3. 3added metabolic alkalosis
7.Clinical assessment scoresMedium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: constantly moist; activity: bedfast; mobility: very limited; nutrition: very poor; friction and shear: potential problem. Find the Braden total B.

6–23
B =
8.Clinical assessment scoresHard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 119 kg and is 183 cm tall. Calculate the BMI and click the WHO weight category.

119 kg183 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III
9.Enteral & parenteral nutrition calculationsMedium
193 cmmanIBW = ? kg

Practice exercise (made-up values, not clinical guidance). Use the Devine formula to find the ideal body weight IBW of a man who is 193 cm tall (1 in = 2.54 cm). Round to one decimal place.

193 cmman1 in = 2.54 cm
IBW = kg
10.Enteral & parenteral nutrition calculationsHard
24 hdextrose 12.5%2400 mLamino acids 5%2400 mLlipid 20%250 mL · 2 kcal/mLdextrose 3.4 kcal/gamino acids 4 kcal/gNPC = ? kcal

Practice exercise (made-up values, not clinical guidance). Over 24 hours a patient receives 2400 mL of parenteral nutrition with final concentrations of 12.5% dextrose and 5% amino acids, plus 250 mL of 20% lipid emulsion (2 kcal/mL). Find the non-protein energy NPC in kcal per day. Round to the nearest whole number.

2400 mLdextrose 12.5%amino acids 5%lipid 250 mL · 2 kcal/mL
NPC = kcal/day
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

Measure the QT interval and the R–R interval on this regular lead II strip, then calculate the rate-corrected QTc with Bazett’s formula QTc = QT/√RR (both in seconds). Give the answer in seconds to three decimals.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
QTc = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mV

This lead II strip shows second-degree AV block type I (Wenckebach). Measure the PR interval of the last conducted beat before a non-conducted P wave (the longest PR), in seconds.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
longest PR = s
13.Prioritization & delegationMedium

A patient is booked for a CT scan with iodinated contrast. Which of the patient’s medications may need to be held according to protocol?

  1. ALevothyroxine
  2. BAcetaminophen (paracetamol)
  3. COmeprazole
  4. DMetformin
14.Prioritization & delegationHard

A patient is receiving parenteral nutrition through a central line. Which finding needs immediate action?

  1. AA glucose of 150 mg/dL (8.3 mmol/L) while the infusion is running
  2. BSweating, shakiness and a glucose of 62 mg/dL (3.4 mmol/L) after the infusion stopped unexpectedly
  3. CA dry, intact dressing over the line
  4. DA weight gain of 0.2 kg since yesterday
15.Infection control & patient safetyMedium

A patient walking with a gait belt suddenly starts to fall. What should the nurse do?

  1. APull the patient backwards quickly toward the bed
  2. BLet go of the belt and run to call for help
  3. CGrab the patient under both arms and try hard to keep them standing up
  4. DHold the belt, widen the stance and ease the patient gently to the floor
16.Infection control & patient safetyHard

A patient on a general ward for two days is found to have smear-positive pulmonary TB. What should the nurse do besides moving the patient to an airborne isolation room?

  1. AClose the ward to all new admissions for a full year
  2. BTell all the exposed patients to start TB drugs at once, before any testing
  3. CInform infection prevention so exposed patients and staff can be identified and followed up
  4. DNothing more, because the patient has now been isolated
17.Lab values & electrolytesMedium

A patient is starting dabigatran, a direct oral anticoagulant. Which laboratory test is most important to review before the first dose?

  1. ALipase, to rule out an inflamed pancreas first
  2. BKidney function (creatinine clearance)
  3. CINR, to set the dose of the anticoagulant
  4. DTSH, to rule out an overactive thyroid gland
18.Lab values & electrolytesHard

A patient recovering from acute tubular necrosis now passes 4–5 L of urine a day. Which electrolyte changes should the nurse watch for?

  1. ALow potassium and low sodium from urine losses
  2. BHigh calcium and high phosphate from bone loss
  3. CHigh potassium and high sodium from retention
  4. DNo changes, because the kidneys are now normal

3Solutions

1.Nursing fundamentals

Answer: B · 15

Why this is the answer

The GCS ranges from 3 (deep coma) to 15 (fully alert). A score of 8 or less usually means the airway is at risk.

Answer

B · 15
2.Nursing fundamentals

Answer: D · Pressure damage, hypothermia and muscle breakdown

Why this is the answer

A long lie causes pressure injury, hypothermia, dehydration and rhabdomyolysis, which can damage the kidneys. The patient is assessed carefully for these as well as for fractures.

Answer

D · Pressure damage, hypothermia and muscle breakdown
3.Clinical nursing

Answer: D · Removing hair, if needed, with clippers rather than a razor

Why this is the answer

Razors cause micro-abrasions that increase infection risk, so hair is removed only if necessary with clippers just before surgery. Keeping patients warm and good skin preparation also help.

Answer

D · Removing hair, if needed, with clippers rather than a razor
4.Clinical nursing

Answer: C · Toxic megacolon

Why this is the answer

Toxic megacolon is acute dilatation of the inflamed colon with systemic toxicity, and it can perforate. Reduced stool frequency with worsening distension is a warning sign needing urgent surgical review.

Answer

C · Toxic megacolon
5.Arterial blood gas interpretation

Answer: PaCO₂ = 17 mmHg

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Winter’s formula

PaCO₂ = 1.5·6 + 8 = 17 mmHg
range: 15–19 mmHg

Answer

PaCO₂ = 17 mmHg
6.Arterial blood gas interpretation

Answer: pure high-gap acidosis

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 132 − (92 + 11) = 29

Delta ratio

(29 − 12)/(24 − 11) = 1.308
pure high-gap acidosis

Answer

pure high-gap acidosis
7.Clinical assessment scores

Answer: B = 8

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: completely limited → 1
moisture: constantly moist → 1
activity: bedfast → 1
mobility: very limited → 2
nutrition: very poor → 1
friction and shear: potential problem → 2

Add

Braden total = 1 + 1 + 1 + 2 + 1 + 2 = 8

Answer

B = 8
8.Clinical assessment scores

Answer: obesity class II

Body mass index: BMI = weight (kg)/height (m)², with the height converted to metres first. With pounds and inches, BMI = 703 × weight (lb)/height (in)². WHO adult categories: below 18.5 underweight, 18.5–24.9 healthy weight, 25.0–29.9 overweight, 30.0–34.9 obesity class I, 35.0–39.9 obesity class II and 40 or more obesity class III.

BMI

BMI = 119/1.83² = 35.53

Category

obesity class II

Answer

obesity class II
9.Enteral & parenteral nutrition calculations

Answer: IBW = 86.8 kg

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Height in inches

193 cm/2.54 = 75.98 in

Ideal body weight (Devine)

IBW = 50 + 2.3·(75.98 − 60) = 86.76 ≈ 86.8 kg

Answer

IBW = 86.8 kg
10.Enteral & parenteral nutrition calculations

Answer: NPC = 1520 kcal/day

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Grams of dextrose and amino acids

dextrose: 12.5·2400/100 = 300 g
amino acids: 5·2400/100 = 120 g

Kilocalories per component

dextrose: 300·3.4 = 1020 kcal
amino acids: 120·4 = 480 kcal
lipid: 250·2 = 500 kcal

Non-protein energy

NPC = 1020 + 500 = 1520 kcal/day

Answer

NPC = 1520 kcal/day
11.ECG rhythm strip interpretation

Answer: QTc = 0.49 s

QT and QTc: the QT interval runs from the start of the QRS complex to the end of the T wave. It shortens as the heart rate rises, so it is corrected for rate with the R–R interval in seconds: Bazett QTc = QT/√RR and Fridericia QTc = QT/∛RR. Bazett is the formula most textbooks use; it over-corrects at fast rates, where Fridericia is preferred. Limits differ between references: a QTc above about 0.45 s in men or 0.46 s in women is usually called prolonged, and above 0.50 s markedly prolonged.

Measure

QT = 12 × 0.04 = 0.48 s
RR = 24 × 0.04 = 0.96 s

Bazett’s formula

QTc = 0.48/√0.96 = 0.48/0.9798 = 0.49 s

Answer

QTc = 0.49 s

Above the usual limits for both men (about 0.45 s) and women (about 0.46 s): prolonged. (490 ms)

12.ECG rhythm strip interpretation

Answer: longest PR = 0.36 s

AV blocks: march out the P waves and check which ones are followed by a QRS. First-degree: every P conducted, PR constant and above 0.20 s. Second-degree type I (Mobitz I, Wenckebach): the PR lengthens from beat to beat until one P wave is not conducted, then the cycle starts again (group beating). Second-degree type II (Mobitz II): the PR of the conducted beats stays constant, and P waves are suddenly not conducted; the QRS is often wide. Third-degree (complete) block: P waves and QRS complexes are each regular but independent, the PR varies at random and the atrial rate is faster than the escape rate (junctional 40–60/min with a narrow QRS, ventricular 20–40/min with a wide QRS). A 2:1 block cannot be called type I or type II from one strip.

March out the P waves

P–P = 0.88 s, regular; one P wave in every 4 is not conducted

PR in each group

PR₁ = 0.16 s, PR₂ = 0.28 s, PR₃ = 0.36 s

Answer

longest PR = 0.36 s

The biggest step in PR comes between the first and second beats of a group; later steps are smaller, which is why the R–R intervals shorten before the pause.

13.Prioritization & delegation

Answer: D · Metformin

Why this is the answer

If contrast causes kidney injury, metformin can build up and cause lactic acidosis. Protocols often hold metformin around the procedure, especially when kidney function is reduced.

Answer

D · Metformin
14.Prioritization & delegation

Answer: B · Sweating, shakiness and a glucose of 62 mg/dL (3.4 mmol/L) after the infusion stopped unexpectedly

Why this is the answer

Parenteral nutrition contains a lot of glucose, and the body responds with high insulin levels. If the infusion stops suddenly, rebound hypoglycemia can follow. The nurse treats the low glucose per protocol, informs the provider and follows the policy for an interrupted infusion. A modestly raised glucose, an intact dressing and a small weight change are expected or minor.

Answer

B · Sweating, shakiness and a glucose of 62 mg/dL (3.4 mmol/L) after the infusion stopped unexpectedly
15.Infection control & patient safety

Answer: D · Hold the belt, widen the stance and ease the patient gently to the floor

Why this is the answer

The nurse keeps hold of the gait belt, takes a wide base of support and slides the patient down along their own leg to the floor, protecting the head. This controls the fall and protects the nurse’s back.

Answer

D · Hold the belt, widen the stance and ease the patient gently to the floor
16.Infection control & patient safety

Answer: C · Inform infection prevention so exposed patients and staff can be identified and followed up

Why this is the answer

Infection prevention and public health carry out a contact investigation to identify and screen people exposed while the patient was not isolated. Treatment of contacts depends on their test results.

Answer

C · Inform infection prevention so exposed patients and staff can be identified and followed up
17.Lab values & electrolytes

Answer: B · Kidney function (creatinine clearance)

Why this is the answer

Dabigatran is excreted mainly by the kidneys, so poor kidney function raises the drug level and bleeding risk. Kidney function is checked before starting and regularly afterwards. Routine INR monitoring is not used for direct oral anticoagulants.Checked against: Dabigatran · MedlinePlus (NIH) (2025)

Answer

B · Kidney function (creatinine clearance)
18.Lab values & electrolytes

Answer: A · Low potassium and low sodium from urine losses

Why this is the answer

In the diuretic phase of AKI, the recovering tubules lose large amounts of water and electrolytes, so dehydration, hypokalemia and hyponatremia can occur. Daily weights, intake and output, and frequent electrolytes guide replacement.Checked against: Acute tubular necrosis · MedlinePlus (NIH) (2025)

Answer

A · Low potassium and low sodium from urine losses

ExamProblems · examproblems.com/courses/nursing-fundamentals